MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PERI-LOC 4.5MM T25 TI LCK SCR 66MM S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. PERI-LOC 4.5MM T25 TI LCK SCR 66MM S-T; PLATE, FIXATION, BONE
Model Number 71867066
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a trauma surgery while the instrument was inside of the patient, the screw was not locked and penetrated the hole on the plate.The peri-loc 4.5mm ti l-d fem pl 8h l 193mm, peri-loc 4.5mm t25 ti lck scr 66mm s-t, two (2) peri-loc 4.5mm t25 ti lck scr 64mm s-t and peri-loc 4.5mm t25 ti lck scr 58mm s-t; it was unknown if the plate or which screws reported were defective.The procedure was successfully completed putting back and rotating in an opposite direction without delay using the same device.Patient was not harmed.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
PERI-LOC 4.5MM T25 TI LCK SCR 66MM S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12082287
Report Number1020279-2021-05483
Device Sequence Number3464985
Product Code HRS
UDI-Device Identifier03596010641694
UDI-Public03596010641694
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71867066
Device Catalogue Number71867066
Device Lot Number20GT40101
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1